MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE RETRIEVER 4X20; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE RETRIEVER 4X20; CATHETER, THROMBUS RETRIEVER
Catalog Number 90182
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Neurological Deficit/Dysfunction (1982); Device Embedded In Tissue or Plaque (3165)
Date of Event 04/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluated by mfr: subject device is not available.
 
Event or Problem Description
It was reported that the subject stent retriever was delivered to the lesion in the middle cerebral artery (mca) for endovascular ischemic stroke thrombectomy case.After the clot was captured, the physician pulled back the delivery wire assuming the subject stent would follow as well; however, the subject stent was left inside the right mca reaching out from internal carotid artery (ica) distal as it broken off from the delivery wire.Another device was used to complete the procedure.The patient was doing good for the first two days after the procedure, then his condition worsened.The physician believes that the patient is now right hemiplegic due to the broken stent retriever.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device history record (dhr) review confirms that the device met all material, assembly and performance specifications.During visual inspection, the trevo provue retriever core wire had been separated on its distal section.The trevo provue core wire was approximately 177.5cm section was returned from its proximal end.The core wire distal separated section and retriever were not returned.Functional testing could not be performed due to the condition of the returned device.From the condition of the product it appears that the product had been under excessive manipulation.In case of this complaint, while there are a number of potential causes for the reported issue, because review and analysis of available information to identify a definitive cause, a cause of undetermined was assigned to the as reported issues retriever fracture/broken inside patient and un-retrieved device fragments.An assignable cause of anticipated procedural complication was assigned to the reported issue patient complication, as a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted within the direction for use (dfu), product labeling and/or risk documentation files.D4: expiration date: added d10/h3: product available to stryker: updated h4: manufacturing date: added h3: device evaluated by mfg: updated.

Brand Name
TREVO XP PROVUE RETRIEVER 4X20
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key8624748
Report Number3012931345-2019-00047
Device Sequence Number2260417
Product Code NRY
UDI-Device Identifier00815742001822
UDI-Public00815742001822
Combination Product (Y/N)N
PMA/510(K) Number
K132641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2020
Device Catalogue Number90182
Device Lot Number0000014000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2019
Initial Date Received by Manufacturer 04/24/2019
Supplement Date Received by Manufacturer06/18/2019
Initial Report FDA Received Date05/20/2019
Supplement Report FDA Received Date07/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age56 YR
Patient Weight75